A 23-year-old female asked:
can amoxicilin antibiotics have an effect on the menstrual cycle when taken alongside contraceptive pills? (late period but not pregnant)
2 doctor answers • 3 doctors weighed in
A Verified Doctoranswered
Possibly: not usual; however any mediciation can alter your cycle-rarely amoxicilliun.
3k viewsAnswered >2 years ago
Fertility Medicine 29 years experience
Not the antibiotic: Antibiotics do not affect your period. The amoxicillin did not make your period late. It is not entirely clear whether they affect birth control pill effectiveness, although it is common to recommend using a backup method in that situation. Good wishes.
3k viewsReviewed >2 years ago
Last updated Sep 29, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.